American Health Packaging Issues Recall of Valsartan Tablets

PUBLISHED: Mar 11, 2019
Relevant to: All Healthcare Organizations

American Health Packaging is voluntarily recalling one lot of Valsartan Tablets, USP, 160 mg to the consumer level due to the detection of trace amounts of an unexpected impurity found in the finished drug product. The impurity detected in the finished drug product is N-Nitrosodiethylamine (NDEA), which is a substance that occurs naturally in certain foods, drinking water, air pollution, and industrial processes, and has been classified as a probable human carcinogen as per International Agency for Research on Cancer (IARC) classification. This recall is being initiated in response to the recall by the manufacturer (Aurobindo Pharma USA, Inc.), which included the affected lot that was repackaged by American Health Packaging.

The product was distributed nationwide to wholesalers for use in hospital settings. No reports of injury or adverse events to date. Follow the link below for recalled product

American Health Packaging is notifying its distributors by recall letter sent March 6th, 2019 to immediately discontinue distribution of the specific lots being recalled and to notify their sub- accounts. American Health Packaging is arranging for return of all recalled products to GENCO Pharmaceutical Services. Instructions for returning recalled products are given in the recall letter. Pharmacies that have received the affected lot should contact any patients who may have received the recall lots and have them call (877) 475-5864 to receive a return packet. Consumers should contact their pharmacist or physician who can advise them about an alternative treatment prior to returning their medication.

Consumers with medical questions regarding this recall or to report an adverse event can contact Aurobindo Pharma USA, Inc. at:

1-866-850-2876 Option 2
pvg@aurobindousa.com

Any general questions regarding the return of this product please contact GENCO Pharmaceutical Services at (877) 475-5864 or (live calls received 9 am -5:00 pm Central Time).

Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this drug product.

Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA's MedWatch Adverse Event Reporting program.

Want to read the full alert and receive alert emails?

Browse Additional Alerts